Alert archive / Virginia / Wind Advisories in 2006
Wind Advisory 9, NWS Baltimore/Washington
NWS Baltimore/Washington issued this wind advisory at Sep 1, 2006, 10:17 PM EDT for 9 counties in Maryland; 14 counties in Virginia. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Sep 1, 2006, 10:17 PM EDT (02:17 UTC)
- Expired
- Sep 2, 2006, 4:00 AM EDT
- In force
- 6 hr
- Issued by
- NWS Baltimore/Washington
All 23 counties
Anne Arundel County, MD, Baltimore County, MD, Calvert County, MD, Carroll County, MD, Charles County, MD, City of Baltimore, MD, Frederick County, MD, Prince George's County, MD, Saint Mary's County, MD, Arlington County, VA, City of Alexandria, VA, City of Fairfax, VA, City of Falls Church, VA, City of Fredericksburg, VA, Culpeper County, VA, Fairfax County, VA, Greene County, VA, King George County, VA, Madison County, VA, Orange County, VA, Rappahannock County, VA, Spotsylvania County, VA, Stafford County, VA
The radar
The Sterling radar (KLWX), 34 km from the middle of the area, began a volume at 02:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 2.3 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 588 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 396 m²/s²
- 0-3 km storm-relative helicity
- 850 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KLWX 020218 NPWLWX WWUS71 KLWX 020217 NPWLWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 1017 PM EDT FRI SEP 1 2006 DCZ001-MDZ004>007-009>011-013-014-016>018-VAZ038>042-050>057- 020800- /O.EXP.KLWX.WI.Y.0008.000000T0000Z-060902T0200Z/ /O.NEW.KLWX.WI.Y.0009.060902T0217Z-060902T0800Z/ DISTRICT OF COLUMBIA-FREDERICK MD-CARROLL-NORTHERN BALTIMORE- HARFORD-MONTGOMERY-HOWARD-SOUTHERN BALTIMORE-PRINCE GEORGES- ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT-GREENE-MADISON- RAPPAHANNOCK-FAUQUIER-LOUDOUN-ORANGE-CULPEPER- PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- INCLUDING THE CITIES OF...WASHINGTON...FREDERICK...WESTMINSTER... GAITHERSBURG...COLUMBIA...BALTIMORE...ANNAPOLIS...WALDORF... ST MARYS CITY...LEESBURG...CULPEPER...MANASSAS...MANASSAS PARK... FAIRFAX...ALEXANDRIA...FALLS CHURCH...FREDERICKSBURG 1017 PM EDT FRI SEP 1 2006 ...WIND ADVISORY IN EFFECT UNTIL 4 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM EDT SATURDAY. STRONG WINDS CONTINUE WITH THE REMNANTS OF ERNESTO INTO THE OVERNIGHT HOURS. FREQUENT GUSTS OF 35 TO 40 MPH WILL BE POSSIBLE IN THE ADVISORY AREA. THESE WINDS HAVE THE POTENTIAL TO CAUSE TREE DAMAGE AND DOWN POWERLINES. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. SECURE ANY LOOSE ITEMS ON YOUR PROPERTY. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this wind advisory went out at Sep 1, 9:55 PM EDT, 22 minutes earlier.
Area forecast discussion, Sep 1, 9:55 PM EDT, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
955 PM EDT FRI SEP 1 2006
.SHORT TERM /REST OF TONIGHT/...
HV DECIDED TO XTND THE WIND ADVSRY/GALE WRNG UNTIL 4AM. I AM NOT
SURE WINDS ARE GOING TO STAY THAT STRONG THAT LONG...BUT WE HAD IT
UP TIL 10 PM AND WERE SEEING WINDS NEAR THOSE VALUES ATTM. AND
GIVEN THE RNFL THE AREA HAS SEEN TNGT FEEL IT IS LKLY MORE
FALLING TREES/POWER OUTAGES MAY OCCUR EVEN IF WINDS ARE SLGTLY
BLO ADVSRY VALUES. MIDSHIFT CAN CANX ERLY IF THEY FEEL IT IS
PERTINENT.
CSTL FLD WTCH RMNS IN EFFECT. NEXT TIDAL CYCLE WL LKLY BE THE
WORST.
FLSH FLD WATCH HAS BEEN DROPPED. OVER MOST OF OUR CWA THIS WL GO
DOWN AS A VERY BENEFICIAL RAIN...NOT A MAJOR FLD PRODUCER.
WOODY
&&
AVIATION...
MVFR CONDITIONS IN RAIN. BIGGEST CONCERN IS WIND SHEAR STRONG ENE
LOW-LVL JET OF 50-70 KTS. WINDS SLACKEN AFTER MIDNIGHT.
MARINE...
STORM WARNING ISSUED FOR THE BAY AND THE LOWER POTOMAC. A
FEW GUSTS OVER 50 KTS HAVE BEEN SEEN OVER THE WATERS. WINDS WILL
DIMINISH TONIGHT BUT STILL A BIT BREEZY
LONG TERM...SATURDAY NIGHT THROUGH NEXT FRIDAY...
HAVE LOWERED POPS IN THE SAT NGT TO MON TIMEFRAME WITH LACK OF
FEATURES TO PROMOTE PRECIPITATION. NO OTHER SIG CHANGES EXPECTED IN
THE LONG TERM PERIOD WITH A GOOD CHC OF DIURNALLY ENHANCED TSTMS BY
MIDWEEK.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...WIND ADVISORY FOR DCZ001 UNTIL 4 AM SATURDAY.
MD...WIND ADVISORY FOR MDZ004>007-009>011-013-014-016>018 UNTIL 4
AM SATURDAY.
VA...WIND ADVISORY FOR VAZ038>042-050>057 UNTIL 4 AM SATURDAY.
WV...NONE.
MARINE...SMALL CRAFT ADVISORY FOR ANZ530>537 FROM 4 AM SATURDAY TO 8 AM
SATURDAY.
...GALE WARNING FOR ANZ535-536 UNTIL 4 AM SATURDAY.
&&Hazardous weather outlook, Sep 1, 3:40 PM EDT, 6 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 340 PM EDT FRI SEP 1 2006 ANZ530>537-DCZ001-MDZ002>007-009>011-013-014-016>018-VAZ021- 025>031-036>042-050>057-WVZ048>055-021000- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- DISTRICT OF COLUMBIA-ALLEGANY-WASHINGTON-FREDERICK MD-CARROLL- NORTHERN BALTIMORE-HARFORD-MONTGOMERY-HOWARD-SOUTHERN BALTIMORE- PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT-HIGHLAND- AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE- NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-FAUQUIER-LOUDOUN- ORANGE-CULPEPER-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE-GRANT-MINERAL-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON- PENDLETON-HARDY- 340 PM EDT FRI SEP 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MARYLAND WEST OF THE EASTERN SHORE INCLUDING THE CHESAPEAKE BAY AND EAST OF GARRETT COUNTY...EASTERN WEST VIRGINIA...NORTHERN AND CENTRAL VIRGINIA... WASHINGTON DC AND THE TIDAL POTOMAC RIVER. .DAY ONE...TONIGHT THE REMNANTS OF ERNESTO WILL MOVE NORTH OVER THE MID ATLANTIC TONIGHT. SEVERAL HAZARDS ARE EXPECTED TO ACCOMPANY THE TROPICAL SYSTEM. A FLOOD WATCH REMAINS IN EFFECT FOR THE ENTIRE AREA OVERNIGHT. RAINFALL TOTALS OF 3 TO 6 INCHES ARE LIKELY. THIS AMOUNT OF RAINFALL COULD LEAD TO FLASH FLOODING PROBLEMS. A WIND ADVISORY IS IN EFFECT FOR AREAS EAST OF THE BLUE RIDGE MOUNTAINS FOR GUSTY WINDS NEAR 50 MPH THIS EVENING. THESE WINDS COULD CAUSE SCATTERED TREE DAMAGE AND POWER OUTAGES IN THE ADVISORY AREA. A COASTAL FLOOD WARNING HAS BEEN ISSUED FOR LOCATIONS ALONG AND NEAR THE TIDAL POTOMAC AND CHESAPEAKE BAY. TIDAL DEPARTURES BETWEEN 2 TO 4 FEET ARE LIKELY TO CAUSE MODERATE TO SIGNIFICANT COASTAL FLOODING ALONG THE WESTERN SHORE OF THE CHESAPEAKE BAY AND ON THE TIDAL POTOMAC. A STORM WARNING IS IN EFFECT FOR MOST OF THE COASTAL WATERS THIS EVENING FOR STRONG WIND GUSTS OF 50 KNOTS. A SMALL CRAFT ADVISORY IS THEN IN PLACE FOR THE OVERNIGHT PERIOD. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY MINOR RIVER FLOODING IS POSSIBLE OVER THE WEEKEND DUE TO THE WIDESPREAD RAINFALL. THE MAIN STEM RIVERS SUCH AS THE POTOMAC...SHENANDOAH AND RAPPAHANNOCK WILL LIKELY SEE SIGNIFICANT RISES OVER THE WEEKEND. PLEASE REFERENCE OUR RIVER PRODUCTS FOR MORE INFORMATION ON THE RIVERS. YOU CAN GET ALL OF THE LATEST RIVER FORECAST INFORMATION AT: WEATHER.GOV/AHPS A SMALL CRAFT ADVISORY REMAINS IN PLACE FOR THE WATERS SATURDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTERS HAVE BEEN ACTIVATED THIS EVENING. PLEASE RELAY ANY REPORTS OF FLOODING OR WIND DAMAGE. EXCESSIVE RAIN AMOUNTS ARE ALSO APPRECIATED. JB
The office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 2:24 PM EDT | Coastal Flood Statement | LWX | Anne Arundel, Baltimore, Calvert, Charles, Saint Mary's, City of Baltimore | 16 hr |
Nearby
Wind Advisories in Virginia, 2006Wind Advisories in Maryland, 2006Wind Advisories in District of Columbia, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.